Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 277, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2004, 11:34 PM CDT for Lincoln County, Nebraska. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2004, 11:34 PM CDT (04:34 UTC)
- Expired
- Aug 4, 2004, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 11:40 PM CDT | HAIL 0.75 | N North Platte, NE | 3/4 INCH HAIL REPORTED IN THE CITY OF NORTH PLATTE AT THE INTERSECTION OF 2ND AND BARE STREET |
| Aug 3, 11:40 PM CDT | HAIL 0.75 | North Platte, NE | 3/4 INCH HAIL REPORTED IN THE CITY OF NORTH PLATTE AT THE INTERSECTION OF 2ND AND BARE |
| Aug 3, 11:40 PM CDT | HAIL 0.88 | North Platte, NE | NWS EMPLOYEE REPORTED NICKEL AND DIME SIZE HAIL IN THE CITY OF NORTH PLATTE. |
| Aug 3, 11:40 PM CDT | HAIL 1 | 2 W North Platte, NE | |
| Aug 3, 11:45 PM CDT | HAIL 0.88 | North Platte, NE | NWS EMPLOYEE REPORTED NICKEL AND DIME SIZE HAIL IN THE CITY OF NORTH PLATTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040434 SVRLBF NEC111-040515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1133 PM CDT TUE AUG 3 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1215 AM CDT * AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF NORTH PLATTE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PLATTE AROUND 1145 PM CDT MAXWELL AROUND 1210 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4138 10095 4098 10098 4095 10030 4136 10030 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:58 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 1:58 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM CDT TUE AUG 3 2004 ...FCST CONCERNS PCPN TONIGHT...WEDNESDAY...THURSDAY AND TEMPERATURES... .PREVIOUS DISCUSSION... FAIRLY ACTIVE AFTN/EVE SEVERE PATTERN TAKING SHAPE. WARM SECTOR SVR WEATHER WILL BE LIMITED TO THE ERN COUNTIES AS THE SFC LOW IS GRADUALLY MOVING EAST. BEHIND THE COLD FRONT POSITIONED SW TO NEWD ACROSS FCST AREA...ETA SUGGESTS ADEQUATE INSTABILITY ALOFT AND WIND SHEAR TO PRODUCE A FEW THUNDERSTORMS WITH LARGE HAIL. LARGE SCALE ASCENT IS LACKING HOWEVER IN THE COOL SECTOR SO ACTIVITY COULD BE SPARSE OVERNIGHT. AS THE FLOW ALOFT TRANSITIONS TO THE NW IN THE WAKE OF TONIGHTS EVENT...SFC HIGH PRESSURE WILL BUILD IN AND BEGIN FUNNELING INSTABILITY NORTHWARD UP AND ACROSS THE WESTERN HIGH PLAINS. ETA SUGGESTS TWO MCSS WILL DEVELOP WEDS NIGHT AND AGAIN THUR NIGHT. LIMITING FACTOR COULD BE THAT THE SHEAR IS QUITE STRONG ALOFT WHILE INSTABILITY IS MODEST. I.E. BULK RICHARDSON NUMBER IS VERY LOW IN THE MODEL SOUNDINGS. FRIDAY THROUGH MONDAY...THE GFS AND ECMWF ARE NOW SUGGESTING A BRIEF WARM UP FRIDAY AND THEN A MODEST COOL DOWN THEREAFTER. FCST IS DRY DURING THIS PERIOD AS MODEL UNCERTAINTIES PROVIDE LITTLE MORE THAN CLIMO SKILL FCSTING RAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 3, 3:52 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE AUG 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-041100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 352 PM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. A FEW OF THESE STORM MAY REACH SEVERE LIMITS ESPECIALLY ACROSS AREAS NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE WEDNESDAY AND THURSDAY EVENINGS AS MOIST UPSLOPE EASTERLY FLOW COMBINES WITH UPPER LEVEL DISTURBANCES MOVING OUT OF THE CENTRAL ROCKIES. STORMS ARE EXPECTED TO FIRE IN THE HIGHER TERRAIN TO THE WEST AND MOVE INTO WESTERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. 13
In the hours before
Local storm report, Aug 3, 8:52 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 N ANTIOCH 42.17N 102.62W
08/03/2004 2.75 INCH SHERIDAN NE PUBLIC
&&
CDHLocal storm report, Aug 3, 9:02 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 3 W LAKESIDE 42.06N 102.52W
08/03/2004 0.75 INCH SHERIDAN NE TRAINED SPOTTER
DIME SIZE HAIL AND HEAVY RAIN.
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Aug 3, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Aug 3, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Aug 3, 9:35 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
| Aug 3, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 3, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 34 min |
| Aug 4, 12:15 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Aug 4, 12:27 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Aug 4, 12:47 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.